MAUDE Adverse Event Report: DEPUY SPINE INC SPOT 4MM KERRISON RONGUER, 40; RONGEUR

DEPUY SPINE INC SPOT 4MM KERRISON RONGUER, 40; RONGEUR
Model Number 292902440
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, while checking the instruments, it was observed that the spot 2mm kerrison ronguer, 40 was not working properly.The handpiece is no longer secured so the instrument does not close properly.No patient consequences.This report is for one (1) spot 4mm kerrison ronguer, 40.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Reporter is a j&j sales representative.A product investigation was conducted.Visual inspection: the complaint device spot 4mm kerrison ronguer, 40 (product code: 292902440, lot number: 0410tm) was returned to (b)(4) for investigation.During visual inspection, the ball and socket assembly was found detached.Functional test: the device did not work as intended as the assembly facilitating the movement of the handle was found broken.Dimensional inspection: a dimensional inspection as this was identified t be a post manufacturing damage.Document/specification review: as the manufacturing date was not available, the current revisions of the drawing were released.(b)(4) rev c (current and manufactured).Conclusion: the returned device was broken due to which the device was non-functional.Hence, the complaint was confirmed.A definitive assignable root cause could not be determined from the available information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot - as per (b)(4) manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOT 4MM KERRISON RONGUER, 40
Common Device Name
RONGEUR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
SENTIO (INNOVATIVE SURGICAL SOLUTIONS, LLC)
50461 west pontiac trail
wixom MI 48393
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13004013
Report Number1526439-2021-02547
Device Sequence Number4216411
Product Code HTX
UDI-Device Identifier10705034225500
UDI-Public(01)10705034225500
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292902440
Device Catalogue Number292902440
Device Lot Number0410TM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2021
Initial Report FDA Received Date12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown